MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP45
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using packing coil lps and a non-penumbra microcatheter.During the procedure, the physician implanted four packing coil lps in the target location.While advancing the next packing coil lp through the microcatheter, it became stuck mid-shaft.After removing the packing coil lp, the physician noted that the pusher assembly had become kinked.The procedure was completed using additional packing coil lps and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The distal portion of the embolization coil was returned distal to the introducer sheath and had offset coil winds.The embolization coil was intact with the pusher assembly and had offset coil winds at its proximal end.Dried blood was observed within the introducer sheath.Conclusions: evaluation of the returned packing coil lp revealed that the embolization coil had offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.During functional testing, the device was unable to advance or retract from the introducer sheath due to the dried blood inside the introducer sheath.The functional testing was unable to be continued; therefore, the root cause of the resistance was unable to be determined.Further evaluation of the device revealed additional offset coil winds on the embolization coil.This damage was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10556669
Report Number3005168196-2020-01523
Device Sequence Number11473811
Product Code HCG
UDI-Device Identifier00815948021945
UDI-Public00815948021945
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberRBYPCLP45
Device Catalogue NumberRBYPCLP45
Device Lot NumberF96346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005